EconPapers    
Economics at your fingertips  
 

On the anomalous diffusion behavior in disordered media

K.G. Wang

Physica A: Statistical Mechanics and its Applications, 1992, vol. 182, issue 1, 1-8

Abstract: A particle diffusing in a disordered medium with a Gaussian distribution of potential well depths is studied. The transition rates are related to the random potentials in the well-known Arrhenius form. A log-normal distribution of transition rates is naturally established. Finally, we show that the behaviour of diffusing particles in the one-dimensional case can be expressed as ln 〈X2〉1/2 ∼ (kT/σ)2(ln t)2, when kT/σ ∠ 1 (low temperature), where σ, T and k are the variance of the Gaussian distribution, the absolute temperature and the Boltzmann constant, respectively. When kT/σ ∠ 1 (high temperature) the normal type of diffusion behavior is exhibited. The anomalous types of diffusion behavior associated with higher dimensions are also investigated.

Date: 1992
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/037843719290224E
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:182:y:1992:i:1:p:1-8

DOI: 10.1016/0378-4371(92)90224-E

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:182:y:1992:i:1:p:1-8